MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number RF*ZV9410GA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4).A review of the device history record and product release decision control sheet of the product code/lot# combination was conducted with no findings.(b)(4).Please see mdr 2243441-2019-00126 for the importer report.
 
Event or Problem Description
The user facility reported that the involved non-taper angled glidecath broke off during the procedure.The patient was in stable condition.Additional information was received on 20nov2019.The doctor had to snare the broken cath.Additional information was received on 18dec2019.During the procedure, the distal end of catheter broke off inside patient's aorta.The physician was able to snare piece that broke off and removed it from body; the complete catheter tip was removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the actual sample had been broken in two pieces.The aggregated length of both pieces was confirmed to be 700mm.Compared to the length of a factory-retained sample of the involved product code, which is 680mm, the actual sample was confirmed to have been elongated by 20mm.Length of the distal piece: approximately 160mm; length of the main body: approximately 540mm.Magnifying inspection of the distal piece from lateral side revealed that the area near the fracture end had been stretched; the fracture end had been deformed in a flare shape; scratches were observed on approximately 55mm from the distal end.From this, it was presumed that a hard object came into contact with that area.Magnifying inspection of the main body from lateral side revealed that the area near the fracture end had been stretched; reinforcing wire in the fractured area was exposed; the fracture end had been deformed in a flare shape.Magnifying inspection of both fracture ends from front revealed that the fracture ends had been deformed in a flare shape and the inner layer had been stretched; the fracture occurred on the end of the reinforced section; the outside and inside diameters were measured on the undamaged segment and confirmed to meet the manufacturer specifications.Reproductive testing was performed with a retention sample of the involved product code and revealed that the fracture end became deformed in a flare shape and the inner layer got elongated.Reinforcing wire was exposed on the fracture end.Ifu states: never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample may have been trapped due some factors and then subjected to excessive pulling force, resulting in the generation of the fracture.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9615878
Report Number9681834-2019-00244
Device Sequence Number19437129
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberRF*ZV9410GA
Device Catalogue NumberCG415
Device Lot Number190225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;